Open Access
Translator Disclaimer
2005 The Gromov width of complex Grassmannians
Yael Karshon, Susan Tolman
Algebr. Geom. Topol. 5(3): 911-922 (2005). DOI: 10.2140/agt.2005.5.911


We show that the Gromov width of the Grassmannian of complex k–planes in n is equal to one when the symplectic form is normalized so that it generates the integral cohomology in degree 2. We deduce the lower bound from more general results. For example, if a compact manifold N with an integral symplectic form ω admits a Hamiltonian circle action with a fixed point p such that all the isotropy weights at p are equal to one, then the Gromov width of (N,ω) is at least one. We use holomorphic techniques to prove the upper bound.


Download Citation

Yael Karshon. Susan Tolman. "The Gromov width of complex Grassmannians." Algebr. Geom. Topol. 5 (3) 911 - 922, 2005.


Received: 17 September 2004; Revised: 30 May 2005; Accepted: 1 June 2005; Published: 2005
First available in Project Euclid: 20 December 2017

zbMATH: 1092.53062
MathSciNet: MR2171798
Digital Object Identifier: 10.2140/agt.2005.5.911

Primary: 53D20
Secondary: 53D45

Keywords: complex Grassmannian , Gromov width , moment map , Moser's method , symplectic embedding

Rights: Copyright © 2005 Mathematical Sciences Publishers


Vol.5 • No. 3 • 2005
Back to Top